Alert archive / Alabama / Flash Flood Warnings in 2014
Flash Flood Warning 32, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jul 23, 2014, 11:33 AM CDT for Lauderdale County, Limestone County, Alabama. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2014, 11:33 AM CDT (16:33 UTC)
- Expired
- Jul 23, 2014, 1:30 PM CDT
- In force
- 117 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lauderdale County, AL, Limestone County, AL
The radar
The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1248 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
575
WGUS54 KHUN 231633
FFWHUN
ALC077-083-231830-
/O.NEW.KHUN.FF.W.0032.140723T1633Z-140723T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1133 AM CDT WED JUL 23 2014
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
EAST CENTRAL LAUDERDALE COUNTY IN NORTHWEST ALABAMA...
* UNTIL 130 PM CDT
* AT 1129 AM CDT...DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND
THUNDERSTORMS PRODUCING HEAVY RAIN FROM WESTERN LIMESTONE COUNTY
INTO EASTERN LAUDERDALE COUNTY. RADAR ESTIMATES INDICATE THAT 2 TO
LOCALLY 3 INCHES OF RAIN MAY HAVE ALREADY FALLEN IN THE WHITEHEAD
AND ANDERSON COMMUNITIES.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROGERSVILLE...ANDERSON...CAIRO...WHITEHEAD...MT ROZELL...OLIVER AND
COXEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3496 8714 3484 8707 3477 8727 3490 8734
$$
151 follow-up statement
437 WGUS74 KHUN 231804 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 104 PM CDT WED JUL 23 2014 ALC077-083-231812- /O.CAN.KHUN.FF.W.0032.000000T0000Z-140723T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LIMESTONE AL-LAUDERDALE AL- 104 PM CDT WED JUL 23 2014 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN LIMESTONE AND EAST CENTRAL LAUDERDALE COUNTIES IS CANCELLED... FLOOD WATERS HAVE RECEDED DUE TO EARLIER RAINFALL IN THIS AREA...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. HEAVY RAINFALL DOES CONTINUE ACROSS PORTIONS OF LIMESTONE COUNTY AND RESIDENTS SHOULD HEED APPROPRIATE STATEMENTS AND WARNINGS FOR THEIR AREA. LAT...LON 3496 8714 3484 8707 3477 8727 3490 8734 $$ 15
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 9:26 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 23, 9:26 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 926 AM CDT WED JUL 23 2014 .UPDATE... REMOVED FOG ADVISORY FOR NERN AL...TWEAKED SKY COVER AND POPS. && .DISCUSSION... NO MAJOR CHANGES TO THE FCST ATTM...JUST REMOVED THE FOG ADVISORY FOR NE AL. OTHERWISE TEMPS ARE ALREADY IN THE LOW 80S FOR SEVERAL LOCATIONS. LOOKS LIKE A HOT/HUMID DAY COMING UP WITH SCT SHRA/TSRA MAINLY DURING THE AFTN/EVENING HOURS. NO SVR WX EXPECTED BUT CANT RULE OUT GUSTY WINDS/BRIEF HVY RAIN IN A FEW STORMS THAT DO DEVELOP. 07 && .AVIATION... /ISSUED 601 AM CDT WED JUL 23 2014/ FOR 12Z TAFS... PATCHY BR WILL REDUCE VSBY INTO THE MVFR CATEGORY THRU ~15Z. SOME NEARBY LOCATIONS ALONG THE TN RIVER, ESPECIALLY IN NERN AL< WILL EXPERIENCE LIFR CONDITIONS DUE TO FG. SCATTERED SHRA/TSRA WILL DEVELOP THRU THE DAY IN A MOIST AND UNSTABLE AIRMASS. A BRIEF PERIOD OF FLIGHT RESTRICTIONS MAY OCCUR IN THE SHRA/TSRA ALONG WITH SUDDEN LIGHTNING STRIKES, LOCALLY HEAVY DOWNPOURS, AND BRIEF GUSTY WINDS. WITH COVERAGE BEING SCATTERED, HAVE MENTIONED VCSH IN THE PREVAILING FORECAST, BUT AMENDMENTS MAY BE REQUIRED AS DEVELOPMENT OCCURS. A WEAK COLD FRONT WILL ARRIVE IN THE REGION LATE TONIGHT INCREASING THE COVERAGE OF SHRA AND TSRA. AK && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 23, 10:13 AM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1013 AM CDT WED JUL 23 2014 ALZ001>010-016-TNZ076-096-097-241000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1013 AM CDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE BY MID MORNING AND CONTINUING INTO TONIGHT. BRIEF GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A GOOD CHANCE OF THUNDERSTORMS EXISTS THURSDAY AND THURSDAY NIGHT AS A WEAK COLD FRONT PUSHES SOUTHWARD INTO THE TENNESSEE VALLEY. GUSTY WINDS AND HEAVY RAINFALL WILL BE POSSIBLE WITH STRONGER STORMS. A MORE TYPICAL SUMMER PATTERN WILL RETURN BY SUNDAY INTO EARLY NEXT WEEK WITH DAILY CHANCES OF MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 11:15 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1115 AM CDT WED JUL 23 2014
ALZ001-005-231700-
LAUDERDALE AL-LIMESTONE AL-
1115 AM CDT WED JUL 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAUDERDALE AND
WESTERN LIMESTONE COUNTIES UNTIL 1200 PM CDT...
AT 1113 AM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS NEAR ROGERSVILLE...OR 15 MILES NORTHWEST OF ATHENS.
THESE STORMS WERE DRIFTING SLOWLY TO THE SOUTHWEST.
BRIEF WIND GUSTS UP TO 40 MPH AND VERY HEAVY RAINFALL ARE LIKELY
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROGERSVILLE...ANDERSON...CAIRO...WHITEHEAD...COXEY...GOOD SPRINGS...
ELGIN AND OLIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS LIKELY OCCURRING WITH THESE STORMS...AND
MAY LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TURN AROUND...DON'T
DROWN.
&&
LAT...LON 3487 8711 3476 8721 3476 8724 3475 8729
3477 8732 3480 8735 3480 8738 3483 8748
3497 8722 3498 8718
TIME...MOT...LOC 1613Z 062DEG 4KT 3490 8722
15The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:00 PM CDT | Special Weather Statement | HUN | Madison | 30 min |
| Jul 23, 6:19 AM CDT | Dense Fog Advisory | HUN | DeKalb, Jackson, Madison, Marshall | 3 hr |
| Jul 23, 11:15 AM CDT | Special Weather Statement | HUN | Limestone | 45 min |
| Jul 23, 11:46 AM CDT | Special Weather Statement | HUN | Limestone | 44 min |
| Jul 23, 12:15 PM CDT | Flash Flood Warning | HUN | Limestone | 2 hr |
| Jul 23, 12:52 PM CDT | Special Weather Statement | HUN | Limestone | 38 min |
| Jul 23, 12:59 PM CDT | Flash Flood Warning | HUN | Limestone, Madison | 2 hr |
| Jul 23, 1:35 PM CDT | Special Weather Statement | HUN | Lawrence | 40 min |
| Jul 23, 1:50 PM CDT | Special Weather Statement | HUN | Morgan | 25 min |
| Jul 23, 2:08 PM CDT | Special Weather Statement | HUN | DeKalb | 37 min |
| Jul 23, 2:49 PM CDT | Special Weather Statement | HUN | DeKalb | 26 min |
| Jul 23, 3:28 PM CDT | Special Weather Statement | HUN | Lauderdale | 32 min |
| Jul 23, 3:48 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 42 min |
| Jul 23, 4:29 PM CDT | Special Weather Statement | HUN | Franklin | 31 min |
| Jul 23, 4:34 PM CDT | Special Weather Statement | HUN | Colbert | 26 min |
| Jul 23, 5:02 PM CDT | Special Weather Statement | HUN | Franklin | 28 min |
| Jul 23, 5:29 PM CDT | Special Weather Statement | HUN | Franklin | 16 min |
Nearby
Flash Flood Warnings in Alabama, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.